Alert archive / Indiana / River Flood Advisories in 2008
River Flood Advisory 16, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood advisory at Jan 9, 2008, 7:05 AM EST for 6 counties in Indiana. It was in force for 180 days.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2008, 7:05 AM EST (12:05 UTC)
- Expired
- Jul 6, 2008, 10:27 PM EDT
- In force
- 180 days
- Issued by
- NWS Indianapolis, IN
Counties Bartholomew County, IN, Daviess County, IN, Gibson County, IN, Jackson County, IN, Knox County, IN, Pike County, IN
The radar
The Evansville,IN radar (KVWX), 89 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Edwardsport (FREI3).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood advisory went out at Jan 9, 6:30 AM EST, 35 minutes earlier.
Area forecast discussion, Jan 9, 6:30 AM EST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 630 AM EST WED JAN 9 2008 .AVIATION DISCUSSION...FOR THE 12Z TAFS MVFR CIGS WILL BECOME VFR AT ALL TAF LOCATIONS BY 14Z. A VERY STRONG COLD FRONT OVER EASTERN OH EXTENDED TO A LOW OVER THE EASTERN GREAT LAKES. THIS SYSTEM WILL CONTINUE TO MOVE QUICKLY EAST. MOIST AIR WAS ROTATING AROUND THE LOW. THIS MOISTURE AND SC CLOUDS WILL MOVE OUT OF INDIANA BY 14Z. HIGH PRESSURE WILL THEN BUILD INTO INDIANA. THE HIGH WILL MOVE TO WV BY 18Z. MOIST HIGH LEVEL AIR WILL MOVE CI INTO INDIANA DURING THE MORNING. && .DISCUSSION... FORECAST FOCUS ON CHANCES OF PRECIPITATION...ONE ON THURSDAY AND THEN AGAIN ON SUNDAY. THE EARLY MORNING SURFACE MAP SHOWS THE COLD FRONT HAS CLEARED EAST OF CENTRAL INDIANA AND IS NOW RAPIDLY CROSSING OHIO. A 1023 MB HIGH PRESSURE CENTERED IN THE SOUTHERN PLAINS WAS BUILDING EAST INTO THE LOWER MISSISSIPPI VALLEY. ALOFT AT H5 THE GENERAL PATTERN WAS ALMOST ZONAL IN THE MID-SECTION OF THE CONUS...EXCEPTING STRONG SHORTWAVE IN THE OHIO VALLEY. THE MODELS ARE RELATIVELY SIMILAR...ALTHOUGH THERE ARE SOME DIFFERENCES REGARDING THE SYSTEM ON THURSDAY. TEMPERATURES WERE RELATIVELY SIMILAR WITH THE MAV MOS BEING SLIGHTLY WARMER THAN THE MET. SIDED WITH THE WARMER NUMBERS...AS THE ZONAL PATTERN AND PACIFIC ORIGIN OF THE AIRMASS NOW MOVING IN...DID NOT SEEM TO FAVOR THE COOLER MET NUMBERS. FOR TODAY...LOW CLOUDS ARE CLEARING RAPIDLY FROM WEST TO EAST. USING THE 925 MB RH AS A GUIDE...CLEARING SHOULD CONTINUE AND SKIES WILL BECOME PARTLY TO MOSTLY SUNNY DURING THE EARLY TO MID MORNING TODAY. HOWEVER THIS WILL BE SHORT LIVED AS MID LEVEL CLOUDS MOVE IN RAPIDLY BEHIND THE LOW LEVEL CLEARING. A VORT MAX CURRENTLY OVER KANSAS IS HELPING TO PUSH THE MID LEVEL CLOUDS QUICKLY EAST. TEMPERATURES SHOULD REBOUND NICELY TODAY AS THE AIRMASS IS NOT THAT COLD IN PLACE...JUST SLIGHTLY BELOW 0C AT 850 MB. SOME PARTIAL SUN WILL PUSH TEMPS BACK TO NEAR 50 IN THE SOUTH. INCREASING CLOUDINESS TONIGHT AS A STRONG SHORTWAVE TROUGH KICKS OUT OF THE ROCKIES AND INTO THE PLAINS. A SURFACE LOW WILL DEVELOP IN THE CENTRAL PLAINS OVERNIGHT AND MOVE QUICKLY EAST. IT APPEARS THERE WILL BE A WARM FRONT WITH THIS SYSTEM...WHICH WILL STAY SOUTH OF THE AREA OVERNIGHT. SO WILL GO WITH LOWS SLIGHTLY BELOW FREEZING NORTH AND IN THE MID 30S ELSEWHERE. ON THURSDAY...THE LOW FROM THE PLAINS WILL KICK OUT INTO ILLINOIS AND MOVE TO THE NORTHEAST. THE NAM AND GFS HAVE DIFFERENCES IN TIMING OF THE PRECIPITATION. BOTH MODELS SHOW A FAIRLY WELL DEFINED WARM FRONT OVER THE OHIO RIVER BY 18Z THURSDAY. THE NAM SHOWS HEAVIER PRECIPITATION..FARTHER NORTH...AT THIS TIME. WILL USE A BLENDED POP SOLUTION...AND HAVE THE HIGHEST POPS IN THE SOUTH BUT INCLUDE CHANCE POPS ACROSS THE REST OF THE FORECAST AREA. THIS SYSTEM WILL HAVE TO BE WATCHED SINCE THE MODELS ARE SHOWING A DEEP OPEN FLOW FROM THE SOUTH WITH GULF MOISTURE ENTRAINED INTO THE SYSTEM. MODELS SHOWING PWATS IN EXCESS OF 1 INCH UP TO THE OHIO RIVER ON THURSDAY. A CHANGE IN TRACK THAT BRINGS THIS HEAVIER MOISTURE FARTHER TO THE NORTH WOULD BE VERY PROBLEMATIC FOR AN ALREADY WATERLOGGED CENTRAL INDIANA. FOR NOW HAVE GONE WITH THE HPC QPF WHICH SAYS A QUARTER TO THIRD OF AN INCH FOR THE AREA. THE LOW DEEPENS AND MOVES NORTHEAST OVERNIGHT THURSDAY. THE MODELS SHOW MOISTURE AND COLD AIR INTERACTING TO PRODUCE VERY LIGHT SNOWS IN THE NORTH AND A RAIN/SNOW MIX IN THE SOUTH. WILL ADJUST WX GRIDS ACCORDINGLY. NOT EXPECTED TO BE SIGNIFICANT SNOW ACCUMULATION SINCE SEVERAL SIMILAR SYSTEMS THIS WINTER HAVE JUST PRODUCED LIGHT SNOW ON THE WRAPAROUND. COLDER AIR WILL ARRIVE BY 12Z FRIDAY WITH -4C AT 850MB SHOWING UP. THIS WILL BRING TEMPERATURES NEARER TO NORMAL FOR JANUARY BUT PROBABLY STILL ABOVE NORMAL. A QUIET DAY ON FRIDAY AND FRIDAY NIGHT AS A WEAK HIGH PRESSURE BUILDS IN AT THE SURFACE. H8 TEMPS STAYING AROUND -6C SO SEASONABLY CHILLY WEATHER EXPECTED. THE GFS AND ECMWF BOTH SHOW A CLIPPER SYSTEM ON LATE SATURDAY AND INTO SATURDAY NIGHT AHEAD OF A SURGE OF MUCH COLDER AIR. WILL ADD CHANCES OF SNOW. IF THIS PANS OUT AS SHOWN...A TYPICAL LIGHT SNOW ACCUMULATION FROM A CLIPPER WOULD BE FAVORED. MUCH COLDER AIR IN ITS WAKE...AND INTO THE EXTENDED H8 TEMPS OF -16C SHOWING UP BY TUESDAY TO SEND THINGS BACK TO NORMAL. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...SH PUBLIC...JOHNSON
Hazardous weather outlook, Jan 9, 4:26 AM EST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 426 AM EST WED JAN 9 2008 INZ021-028-029-035-043-044-051-060-067-100930- CARROLL-WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN- KNOX- 426 AM EST WED JAN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. EXTENSIVE FLOODING WILL DEVELOP ALONG THE WABASH RIVER FROM LAFAYETTE TO TERRE HAUTE. RECORD FLOOD WATERS WERE FLOWING FROM OAKDALE DAM. RECORD FLOODS ON THE TIPPECANOE RIVER WILL CONTINUE TODAY. PLEASE REFER TO THE LATEST HYDROLOGIC STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. EXTENSIVE FLOODING ALONG THE WABASH RIVER WILL CONTINUE INTO THE WEEKEND. THERE WILL BE A CHANCE OF RAIN AND SNOW MIXED LATE THURSDAY AND INTO FRIDAY WITH LIGHT ACCUMULATION POSSIBLE NORTH OF INTERSTATE 70. THERE WILL BE A CHANCE OF LIGHT SNOW ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ030-031-036>042-045>049-052>057-061>065-068>072-100930- CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 426 AM EST WED JAN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. FLOODING OF SMALL CREEKS AND STREAMS WILL RECEDE TODAY. NEAR BANKFULL CONDITIONS ARE EXPECTED ON MANY AREA RIVERS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A CHANCE OF RAIN AND SNOW MIXED LATE THURSDAY AND INTO FRIDAY WITH LIGHT ACCUMULATION POSSIBLE NORTH OF INTERSTATE 70. THERE WILL BE A CHANCE OF LIGHT SNOW ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 8:19 PM EST | Flash Flood Warning | IND | Bartholomew, Brown, Jackson, Lawrence, Martin, Monroe | 3 hr |
| Jan 8, 10:31 PM EST | Flash Flood Warning | IND | Randolph | 119 min |
| Jan 8, 11:44 PM EST | River Flood Warning | IND | Greene, Owen | 6 days |
| Jan 8, 11:44 PM EST | River Flood Warning | IND | Daviess, Greene, Knox | 6 days |
| Jan 8, 11:44 PM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 7 days |
| Jan 9, 7:05 AM EST | River Flood Warning | IND | Shelby | 53 hr |
| Jan 9, 7:05 AM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 5 days |
| Jan 9, 1:43 PM EST | River Flood Warning | IND | Bartholomew, Jackson | 71 hr |
| Jan 9, 1:43 PM EST | River Flood Warning | IND | Delaware, Madison | 42 hr |
| Jan 9, 1:43 PM EST | River Flood Warning | IND | Hamilton, Madison | 46 hr |
| Jan 9, 1:43 PM EST | River Flood Warning | IND | Daviess, Greene, Knox | 6 days |
| Jan 9, 1:43 PM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 9 days |
| Jan 9, 1:43 PM EST | River Flood Warning | IND | Gibson, Knox | 10 days |
Nearby
River Flood Advisories in Indiana, 2008Every river flood advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.